Alert archive / Iowa / High Wind Warnings in 2006

High Wind Warning 1, NWS Des Moines, IA

January 24, 200636 counties in Iowa

NWS Des Moines, IA issued this high wind warning at Jan 24, 2006, 3:51 AM CST for 36 counties in Iowa. It took effect at Jan 24, 2006, 9:00 AM CST. It was in force for 8 hr. 19 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 24, 2006, 3:51 AM CST (09:51 UTC)
In effect from
Jan 24, 2006, 9:00 AM CST
Expired
Jan 24, 2006, 5:18 PM CST
In force
8 hr
Issued by
NWS Des Moines, IA
All 36 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Humboldt County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA

The radar

The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 24, 12:24 PM CSTNON-TSTM WND GST 63Farnhamville, IAKCCI-TV SCHOOLNET
Jan 24, 12:56 PM CSTNON-TSTM WND GST 66Boone, IA
Jan 24, 1:18 PM CSTNON-TSTM WND GST 64Fort Dodge, IAKCCI-TV SCHOOLNET
Jan 24, 1:35 PM CSTNON-TSTM WND GST 59Rockwell City, IAKCCI-TV SCHOOLNET
Jan 24, 1:43 PM CSTNON-TSTM WND GST 61Boxholm, IA
Jan 24, 1:46 PM CSTNON-TSTM WND GST 58Fort Dodge, IA
Jan 24, 1:50 PM CSTNON-TSTM WND GST 69Ames Municipal Airport, IA
Jan 24, 1:53 PM CSTNON-TSTM WND GST 58Marshalltown, IAKCCI-TV SCHOOLNET
Jan 24, 2:00 PM CSTNON-TSTM WND DMGDes Moines, IA*** 2 INJ *** WINDOW AT POLK COUNTY HUMAN SERVICES BUILDING BLOWN OUT. FROM KCCI-TV. TIME ESTIMATED.
Jan 24, 2:10 PM CSTNON-TSTM WND GST 60Nevada, IAKCCI-TV SCHOOLNET
Jan 24, 2:10 PM CSTNON-TSTM WND GST 62Marshalltown Municipal, IA
Jan 24, 2:18 PM CSTNON-TSTM WND GST 60Grimes, IAKCCI-TV SCHOOLNET
Jan 24, 2:19 PM CSTNON-TSTM WND GST 59Grinnell, IAIOWA DOT RWIS SITE
Jan 24, 2:27 PM CSTNON-TSTM WND GST 58Brooklyn, IAKCCI-TV SCHOOLNET
Jan 24, 2:34 PM CSTNON-TSTM WND GST 59Adel, IAKCCI-TV SCHOOLNET
Jan 24, 2:53 PM CSTNON-TSTM WND GST 61Creston, IAKCCI-TV SCHOOLNET
Jan 24, 3:10 PM CSTNON-TSTM WND GST 63Oskaloosa Municipal Air, IA
Jan 24, 3:29 PM CSTNON-TSTM WND GST 59Knoxville Municipal Air, IA
Jan 24, 3:49 PM CSTNON-TSTM WND GST 58Chariton Municipal Airp, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2006-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2006-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2629 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDMX 240951
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
351 AM CST TUE JAN 24 2006

...POTENTIALLY DAMAGING WINDS ACROSS THE AREA TODAY...

.A STRONG LOW PRESSURE SYSTEM NEAR LAKE SUPERIOR WILL CONTINUE TO
MOVE SOUTHEAST THROUGH THE UPPER GREAT LAKES THIS AFTERNOON. A
COLD FRONT TRAILING FROM THE LOW WILL TRANSLATE ACROSS IOWA
THROUGH THE AFTERNOON HOURS WITH VERY STRONG WINDS IN ITS WAKE.

IAZ023-024-241500-
/O.NEW.KDMX.HW.W.0001.060124T1500Z-060125T0000Z/
/O.EXT.KDMX.WI.Y.0001.000000T0000Z-060124T1500Z/
POCAHONTAS-HUMBOLDT-
INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT
351 AM CST TUE JAN 24 2006

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...
...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST
THIS MORNING. 

GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL SPREAD INTO NORTHWEST
IOWA EARLY THIS MORNING. WINDS WILL GUST TO AROUND 45 MPH BY
SUNRISE. THE WINDS WILL CONTINUE TUESDAY WITH THE STRONGEST WINDS
LASTING THROUGH THE AFTERNOON BEFORE DIMINISHING SLOWLY DURING
THE EVENING. WINDS MAY GUST TO AS HIGH AS 60 MPH AT TIMES IN THE
AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IAZ033>036-044>049-057>062-070>075-081>086-092>097-241800-
/O.UPG.KDMX.WI.Y.0001.060124T1200Z-060124T2200Z/
/O.NEW.KDMX.HW.W.0001.060124T1500Z-060125T0000Z/
SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE-STORY-
MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-
MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-
WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...FORT DODGE...
WEBSTER CITY...DENISON...CARROLL...JEFFERSON...BOONE...AMES...
MARSHALLTOWN...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...
NEWTON...GRINNELL...ATLANTIC...GREENFIELD...WINTERSET...
INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...
CHARITON...ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...
CORYDON...CENTERVILLE...BLOOMFIELD
351 AM CST TUE JAN 24 2006

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL SPREAD INTO NORTHWEST
IOWA EARLY THIS MORNING. WINDS WILL GUST TO AROUND 45 MPH BY
SUNRISE. THE WINDS WILL CONTINUE TUESDAY WITH THE STRONGEST WINDS
LASTING THROUGH THE AFTERNOON BEFORE DIMINISHING SLOWLY DURING
THE EVENING. WINDS MAY GUST TO AS HIGH AS 60 MPH AT TIMES IN THE
AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IAZ004>007-015>017-241800-
/O.EXT.KDMX.WI.Y.0001.000000T0000Z-060125T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY
351 AM CST TUE JAN 24 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL SPREAD INTO NORTHWEST
IOWA THIS MORNING. WINDS WILL GUST TO AROUND 45 MPH BY SUNRISE. THE
WINDS WILL CONTINUE TUESDAY WITH THE STRONGEST WINDS LASTING
THROUGH THE AFTERNOON BEFORE DIMINISHING SLOWLY DURING THE EVENING. WINDS
MAY GUST TO AS HIGH AS 50 MPH AT TIMES IN THE MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IAZ025>028-037>039-050-241800-
/O.EXT.KDMX.WI.Y.0001.060124T1500Z-060125T0000Z/
WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-TAMA-
INCLUDING THE CITIES OF...CLARION...HAMPTON...ALLISON...WAVERLY...
ELDORA...GRUNDY CENTER...WATERLOO...TOLEDO
351 AM CST TUE JAN 24 2006

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON. 

GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL SPREAD ACROSS THE
STATE BY SUNRISE. THE GUSTY WINDS WILL CONTINUE TUESDAY WITH THE
STRONGEST WINDS LASTING THROUGH THE AFTERNOON BEFORE DIMINISHING
SLOWLY DURING THE EVENING. WINDS MAY GUST TO 45 TO 50 MPH AT TIMES IN THE
MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DONAVON/STEINBUGL
3 follow-up statements
000 
WWUS73 KDMX 241637
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1037 AM CST TUE JAN 24 2006

...POTENTIALLY DAMAGING WINDS ACROSS THE AREA THIS AFTERNOON...

.A STRONG LOW PRESSURE SYSTEM NEAR LAKE SUPERIOR WILL CONTINUE TO
MOVE SOUTHEAST THROUGH THE UPPER GREAT LAKES THIS AFTERNOON. A
COLD FRONT TRAILING FROM THE LOW WILL TRANSLATE ACROSS IOWA
THROUGH THE AFTERNOON HOURS WITH VERY STRONG WINDS IN ITS WAKE.

IAZ023-024-033>036-044>049-057>062-070>075-081>086-092>097-250000-
/O.CON.KDMX.HW.W.0001.000000T0000Z-060125T0000Z/
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-
GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...DENISON...CARROLL...
JEFFERSON...BOONE...AMES...MARSHALLTOWN...AUDUBON...
GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL...
ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE...
OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...
OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE...
BLOOMFIELD
1037 AM CST TUE JAN 24 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

GUSTY NORTHWEST WINDS OF 25 TO 40 MPH WILL SPREAD INTO CENTRAL AND
SOUTHERN IOWA BY LATE MORNING. STRONG WINDS WILL CONTINUE THIS AFTERNOON 
BEFORE DIMINISHING SLOWLY DURING THE EVENING. WINDS MAY GUST AS
HIGH AS 60 MPH AT TIMES IN THE AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IAZ004>007-015>017-025>028-037>039-050-250000-
/O.CON.KDMX.WI.Y.0001.000000T0000Z-060125T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...CLARION...
HAMPTON...ALLISON...WAVERLY...ELDORA...GRUNDY CENTER...WATERLOO...
TOLEDO
1037 AM CST TUE JAN 24 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

GUSTY NORTHWEST WINDS OF 25 TO 40 MPH WILL CONTINUE ACROSS
NORTHERN IOWA THROUGH LATE AFTERNOON. WIND GUSTS OF 45 TO 50 MPH
WILL PERSIST THROUGH EARLY AFTERNOON. WINDS WILL SLOWLY DIMINISH DURING
THE EARLY EVENING HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH..OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

KINNEY
000 
WWUS73 KDMX 242134
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
334 PM CST TUE JAN 24 2006

...STRONG WINDS WILL DIMINISH EARLY THIS EVENING...

IAZ023-024-033>036-044>049-057>062-070>075-081>086-092>097-250000-
/O.CON.KDMX.HW.W.0001.000000T0000Z-060125T0000Z/
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-
GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...DENISON...CARROLL...
JEFFERSON...BOONE...AMES...MARSHALLTOWN...AUDUBON...
GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL...
ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE...
OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...
OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE...
BLOOMFIELD
334 PM CST TUE JAN 24 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

A STRONG NORTHWEST WIND WILL CONTINUE LATE THIS AFTERNOON...WITH A
FEW LOCATIONS STILL REACHING SUSTAINED SPEEDS OF 40 MPH. ISOLATED
GUSTS BETWEEN 55 AND 60 MPH ARE POSSIBLE DURING THE LATE
AFTERNOON...MAINLY EAST OF INTERSTATE 35. WINDS WILL DIMINISH
BELOW WARNING CRITERIA AROUND...OR SHORTLY AFTER 6 PM.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IAZ004>007-015>017-025>028-037>039-050-250000-
/O.CON.KDMX.WI.Y.0001.000000T0000Z-060125T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...CLARION...
HAMPTON...ALLISON...WAVERLY...ELDORA...GRUNDY CENTER...WATERLOO...
TOLEDO
334 PM CST TUE JAN 24 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL PERSIST LATE THIS AFTERNOON ACROSS
NORTHERN IOWA...WITH ISOLATED WIND GUSTS AROUND 45 MPH. WINDS
WILL SLOWLY DIMINISH BELOW ADVISORY CRITERIA BY...OR SHORTLY AFTER
6 PM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH..OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

KINNEY
000 
WWUS73 KDMX 242318
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
518 PM CST TUE JAN 24 2006

.THE STRONG PRESSURE GRADIENT BETWEEN HIGH AND LOW PRESSURE
CENTERS OVER THE PLAINS AND GREAT LAKES RESPECTIVELY WILL CONTINUE
TO DIMINISH EARLY THIS EVENING. THIS WILL ALSO LEAD TO WINDS
DECREASING TO BELOW WARNING...AND EVEN ADVISORY CRITERIA.

IAZ023-024-033>036-044>049-057>062-070>075-081>086-092>097-250030-
/O.CAN.KDMX.HW.W.0001.000000T0000Z-060125T0000Z/
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-
GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...DENISON...CARROLL...
JEFFERSON...BOONE...AMES...MARSHALLTOWN...AUDUBON...
GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL...
ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE...
OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...
OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE...
BLOOMFIELD
518 PM CST TUE JAN 24 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE HIGH
WIND WARNING. BRISK NORTHWEST WINDS OF 15 TO 25 MPH...AND GUSTS
WELL ABOVE 30 MPH...WILL CONTINUE EARLY THIS EVENING BUT ARE
EXPECTED TO DIMINISH EVEN FURTHER SHORTLY AFTER SUNSET.

$$

IAZ004>007-015>017-025>028-037>039-050-250030-
/O.CAN.KDMX.WI.Y.0001.000000T0000Z-060125T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...CLARION...
HAMPTON...ALLISON...WAVERLY...ELDORA...GRUNDY CENTER...WATERLOO...
TOLEDO
518 PM CST TUE JAN 24 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND
ADVISORY. BRISK NORTHWEST WINDS OF 15 TO 25 MPH...AND GUSTS
WELL ABOVE 30 MPH...WILL CONTINUE EARLY THIS EVENING BUT ARE
EXPECTED TO DIMINISH EVEN FURTHER SHORTLY AFTER SUNSET.

$$

SMALL

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this high wind warning went out at Jan 24, 3:34 AM CST, 17 minutes earlier.

Area forecast discussion, Jan 24, 3:34 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
334 AM CST TUE JAN 24 2006

.DISCUSSION...
PRIMARY CONCERN WITH FORECAST WILL BE HIGH WIND POTENTIAL TODAY.
STRONG AREA OF LOW PRESSURE OVER SOUTHERN ONTARIO WILL TRACK ACROSS
THE UPPER GREAT LAKES TODAY AND WILL BRING AN INCREASING PRESSURE
GRADIENT TO IOWA. WATER VAPOR IMAGERY INDICATES LEAD SHORT WAVE
DIVING SOUTH ACROSS MINNESOTA AND INTO NORTHERN IOWA WITH A MORE
VIGOROUS SHORT WAVE OVER SOUTHEAST MANITOBA DUE TO ARRIVE OVER
SOUTHERN MINNESOTA BY 18Z. SOME DARKENING ON THE WATER VAPOR IMAGERY
BEGINNING TO TAKE PLACE WITH THE SECOND SHORT WAVE AS WELL AS A
DECREASE IN CLOUD COVER...BOTH SUGGESTING GOOD SUBSIDENCE TAKING
PLACE. LATEST MODEL FORECAST SOUNDINGS (GFS/RUC/NAM) ALL SUGGESTING
50 TO 60 KTS WITHIN THE 900-800 MB LAYER TODAY. AMOUNT OF MIXING
WILL DETERMINE IF HIGH WIND WARNING CRITERIA WILL BE MET. VFR
CEILINGS CURRENTLY OVER CNTRL AND NORTHERN MN ARE EXPECTED TO DROP
INTO NORTHEAST IOWA TODAY AND WILL LIMIT MIXING AND WIND POTENTIAL
LEAVING THE FOCUS ON THE SW TWO-THIRDS OF THE FORECAST AREA. MODEL
PROXIMITY SOUNDINGS SUGGEST MIXING UP TO 800 MB TODAY. THE 06Z NAM
INITIALIZED WELL SUGGESTING VFR CONDITIONS SETTLING OVER NORTHEAST
IOWA AFTER 15Z ALONG AN ESTHERVILLE TO TAMA LINE. WILL ISSUE A HIGH
WIND WARNING FOR POINTS SOUTH AND WEST OF THIS AREA WHERE EXPECT
MORE SUNSHINE AND MIXING TO TAKE PLACE. CRITERIA MOST LIKELY TO BE
MET BETWEEN 17Z-21Z. MAIN ISALLOBARIC MAXIMUM WILL BE TO THE
NORTHEAST BUT WILL BE STRONG ENOUGH TO SUPPORT ADVISORY CONDITIONS
UNDER THE CLOUD COVER ACROSS THE NORTHEAST.

WINDS WILL QUICKLY SUBSIDE THIS EVENING AS MIXING IS LOST AND THE
ISALLOBARIC COMPONENT EXITS TO THE EAST WITH HIGH PRESSURE RIDGE
ARRIVING LATE. HAVE SIDED COOLER THAN GUIDANCE FOR HIGHS ON
WEDNESDAY...ESPECIALLY EAST OF THE RIDGE WHERE LACK OF MIXING AND
LIGHT NORTHWEST WINDS WILL KEEP HIGHS DOWN. SOUTHWEST FLOW RETURNS
ON THURSDAY WITH WARMER CONDITIONS. HAVE TONED POPS DOWN SLIGHTLY
THURSDAY AFTERNOON AND NIGHT WITH A LITTLE MORE DRY AIR BEING
INTRODUCED TO THE SYSTEM. NEXT SYSTEM ON TAP FOR THE WEEKEND WITH NO
CHANGES AT THIS TIME.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY ALONG AND NORTHEAST
OF A EMMETSBURG TO CLARION TO TAMA LINE UNTIL 6 PM TODAY.

HIGH WIND WARNING REMAINDER OF CWA 9 AM TO 6 PM TODAY.

&&

DONAVON
Hazardous weather outlook, Jan 23, 4:10 PM CST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
410 PM CST MON JAN 23 2006

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-241200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
410 PM CST MON JAN 23 2006

...WINDY WEATHER EXPECTED TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NORTHWEST WINDS OF 25 TO 35 MPH...GUSTING TO 45 MPH...WILL SPREAD
INTO FAR NORTHWEST IOWA LATE TONIGHT NORTHWEST OF A MASON CITY TO
STORM LAKE LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG NORTHWEST WINDS WILL OVERSPREAD THE STATE ON TUESDAY CREATING
WINDY CONDITIONS. SUSTAINED SPEEDS SHOULD BE FROM 25 TO 35 MPH WITH
GUSTS OF UP TO 50 MPH.  THE WINDS WILL DIMINISH TOWARD EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

High Wind Warnings in Iowa, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.